MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 12/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a3b, a4, a5, a6: unknown/ not provided.Asku.Section d6a: if implanted, give date: not applicable, as lens was inserted and removed during the same procedure.Section d6b: if explanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.Device evaluation: product evaluation was not performed because the product has not been received.The complaint issue reported could not be confirmed.Based on the complaint investigation results, the product was released within specifications.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no additional complaints were received from this production order.Conclusion: as a result of the investigation the complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an eyhance intraocular lens (iol) was explanted.It was learned that the doctor inserted the iol but bag was unstable.The doctor then removed the iol.But patient left aphakic, contact person doesn't know why, but patient was referred to a retina specialist.No other information was provided.
 
Additional Manufacturer Narrative
In review, it was noticed that an incorrect box (no) was checked in the section "h3" of the initial mdr report; therefore, the information has been corrected in this supplemental mdr report and the following field has been updated accordingly: device evaluated by manufacturer: yes.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19779708
Report Number3012236936-2024-000201
Device Sequence Number20939729
Product Code HQL
UDI-Device Identifier05050474731950
UDI-Public(01)05050474731950(17)240804
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0295
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale